Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 26, 2025, 1:50 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 1:50 PM CDT (18:50 UTC)
- Expired
- Jun 26, 2025, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 210 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352
WGUS54 KMAF 261850
FFWMAF
TXC243-262200-
/O.NEW.KMAF.FF.W.0041.250626T1850Z-250626T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
150 PM CDT Thu Jun 26 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northeastern Jeff Davis County in southwestern Texas...
* Until 500 PM CDT.
* At 150 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Buffalo Trail Scout Camp and Black Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3103 10425 3110 10410 3087 10375 3070 10401
FLASH FLOOD...RADAR INDICATED
$$
Lamberson1 follow-up statement
196
WGUS74 KMAF 262042
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
342 PM CDT Thu Jun 26 2025
TXC243-262200-
/O.CON.KMAF.FF.W.0041.000000T0000Z-250626T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
342 PM CDT Thu Jun 26 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON FOR NORTHEASTERN JEFF DAVIS COUNTY...
At 342 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 0.5 and 2 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Buffalo Trail Scout Camp and Black Mountain.
This includes the following streams and drainages...
Ninemile Draw, Cherry Creek, Toyah Creek, Big Aguja Canyon, Madera
Canyon and Canyon Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3103 10425 3110 10410 3087 10375 3070 10401
FLASH FLOOD...RADAR INDICATED
$$
ChehakWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:34 PM CDT, 1 hour 16 minutes earlier. Its key messages:
- Updated at 1233 PM CDT Thu Jun 26 2025
- Shower and thunderstorm chances (20-70%) continue for areas west of the Pecos River each day. Locally heavy rainfall and flash flooding will continue to be the main threat.
- Shower and thunderstorm chances (10-30%) return to the Permian Basin/Lower Trans-Pecos early next week.
- Temperatures remain near normal each day and night.
Area forecast discussion, Jun 26, 12:34 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1234 PM CDT Thu Jun 26 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1233 PM CDT Thu Jun 26 2025
- Shower and thunderstorm chances (20-70%) continue for areas
west of the Pecos River each day. Locally heavy rainfall and
flash flooding will continue to be the main threat.
- Shower and thunderstorm chances (10-30%) return to the Permian
Basin/Lower Trans-Pecos early next week.
- Temperatures remain near normal each day and night.
&&
.SHORT TERM...
(Today through Friday afternoon)
Issued at 219 AM CDT Thu Jun 26 2025
WV imagery this morning shows the upper ridge centered over Kentucky
or thereabouts, and extending all the way southwest through central
Texas and then some. To the west, the upper trough remains over
SoCal/Baja, sending perturbations through southwest flow aloft
through the region, as evidenced by ongoing convection out west.
KMAF 00Z RAOB came in with a fairly respectable PWAT of
1.40"...above the 90th percentile of 1.34". NAEFS suggests PWATS
will remain at least 2 std devs or more above normal through 12Z
Friday. KMAF radar bias as of 05Z was a fresh 1.37, indicating that
this airmass remains truly tropical. MRMS estimates for the past 72
hrs indicate abundant rainfall (up to over 4.75" in isolated areas)
has fallen west of the Pecos from the Davis Mountains up through
Chavez County. This will put one heckuva dent in D4 drought
conditions out west. Unfortunately, better rainfall has missed
Presidio County, as reflected in NASA SPoRT soil moisture products,
rainfall reports, and modest responses on the Rio Grande.
Still, we'll take what we can get out here. The current flood watch
looks good, and extends through 06Z Friday. However, given little
expected change in the synoptic pattern over the next 48 hours, and
saturated soils out west, this may need to be stretched yet another
24 hours or so, and we'll confer w/the next shift on this. POPs
remain relatively decent west of the Pecos, and as long as the
airmass remains tropical, flash flooding will remain a concern.
That said, best chances for convection today will remain west of the
Pecos, although CAMs increase chances a little farther east and
northeast this afternoon and evening. Temperatures look similar to
yesterday's, only increasing thicknesses suggest they may be a
degree or so warmer overall.
Tonight,as w/the past few nights, convection will diminish to the
higher terrain out west. The LLJ is forecast to remain under 40
kts, which is quite the change from the past week or two. However,
decreased mixing promoting more efficient radiational cooling will
be negated by persistent debris/high cloud, keeping overnight lows
near to 5 F above normal and similar to this morning's.
Friday looks like a repeat of today, only increasing thicknesses
suggest highs will be a degree or two warmer. Also, CAMs don't
bring convection as far east as this afternoon. As mentioned above,
the flood watch may need to be extended through this period.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 219 AM CDT Thu Jun 26 2025
Weak mid-level ridging continues across the region, keeping
temperatures near normal throughout the extended (90s areawide
except for 80s at higher elevations). A high pressure system located
at the Texas/Louisiana boarder will advect more Gulf moisture and
bring southeasterly upslope flow into the area. This upslope flow
will induce orographic ascent, bringing additional chances of
showers and thunderstorms (20-70%) for locations west of the Pecos
River each day and night. It is thus warranted to have higher PoPs
(50-70%) over the mountains, particularly the Davis Mountains. PWATs
continue to be anomalously high (75th to 90th percentiles per the
SPC Sounding Climatology page), maintaining flash flood concerns for
areas west of the Pecos River where soils are too saturated to hold
anymore moisture. Therefore, more Flood Watches are likely to be
issued in the extended.
Numerical model guidance depicts a disturbance moving into west
Texas and southeast New Mexico early next week. This combined with a
cold front situated over the South Plains of Texas should
destabilize the troposphere enough to foster the development of
showers and thunderstorms farther east into the Permian Basin.
Greening
&&
.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Thu Jun 26 2025
VFR conditions will mainly prevail through the period. More isolated
to scattered showers and thunderstorms are expected this afternoon
through the early evening hours across most terminals. Heavy
rainfall associated with these showers and storms will bring
visibilities down to MVFR conditions briefly. Given the isolated
to scattered nature of this precipitation, PROB30s were
implemented for most except for CNM where confidence is higher for
showers/storms to occur.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 96 73 97 / 10 0 0 0
Carlsbad 69 89 70 92 / 30 40 20 20
Dryden 73 97 74 98 / 10 0 0 10
Fort Stockton 71 93 72 94 / 20 20 10 30
Guadalupe Pass 65 81 65 84 / 40 50 20 30
Hobbs 68 90 69 92 / 30 20 10 10
Marfa 63 83 64 85 / 30 60 20 60
Midland Intl Airport 72 95 73 96 / 10 0 10 0
Odessa 71 93 73 94 / 10 10 10 10
Wink 71 93 72 94 / 20 20 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through late tonight for Chinati Mountains-Davis
Mountains-Davis Mountains Foothills-Eastern Culberson-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Loving-Marfa Plateau-Reeves County Plains-Van
Horn and Highway 54 Corridor.
NM...Flood Watch through this evening for Central Lea-Eddy County
Plains-Guadalupe Mountains of Eddy County-Northern Lea-
Southern Lea.
&&
SHORT TERM...44
LONG TERM....55
AVIATION...11The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:04 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 41 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.